This forum is for questions and support pertaining to mental health issues such as: Anger, Dementia, Depression, Family Problems, Memory Problems, Personality Disorders, Phobias, Schizophrenia, Transitions and Work Problems.
Thanks for answering my other questions, One last question or two
I was on zoloft for 9 weeks and it isn't working I am going to be switching to paxilcr.
1. How long do I need to withdraw from the zoloft?
2. Is it okay to be on both at the same time?
3. If the paxilcr works will I feel it working even if I am withdrawing from the zoloft?
If you overlap paxil and zoloft for a week or so by lowering zoloft dose, you should not have any problem with either withdrawals or efficacy. Some doctors say you can just switch without overlapping, but I think overlapping is safer so ask your doctor to adjust zoloft accordingly.
Be careful taking paxil. I took it for 5 months & gained 20 lbs, then tried to get off of it & went through vertigo, etc. It took me another 5 months of pure pain to get off that stuff. Nobody tells you that side of it.
Did you take paxilcr, my doctor said that is the better of the two, I know about the withdrawals, I have read horrible things, but when you feel terrible, i just want something to work. I am very nervous about this. My doctor also told me to try taking xanax with the zoloft for a few days before switching, he seems to think maybe with the xanax to calm me down the medicine will have a chance to work, right now he said my body is eating up the serotonin fast, and that is why the medicine isn't working. Are you on any medication now? Do you have Deppression or anxiety or both? Thank you so much for your input, I really do appreciate it.
Whatever you do don't go off of the zoloft without switching to some other medicine, that is why I am in this position. My zoloft still worked great after 7 years, I wish I would of stayed on, I just thought I was better! I am at 150 of zoloft, I am going to try this xanax thing first and see if that works, He seems to think It will, Did you ever here that before?
Let me Know
I have been taking Zoloft 100 mg and .5 of Xanax at bedtime for 13 years, but, am not doing so hot right now. STRESSED
I spoke to my therapist (out of town for a month)and she said do NOT switch to the Paxil (too many sexual side effects and hard to get off of). She wants me to switch to Luvox at least for a month or so. Geez Louise
Have been on Paxil for only 3 weeks for stress and anxiety, and already experiencing sexual side effects, vertigo, visual imprinting like tracers and have lost 5 pounds, (5'8 and 130lbs 2 weeks ago), and also experiencing a total lack of emotional response to the world around me. Weaning myself off of Paxil now. Be carefull and make sure you are informed about Paxil and it's effects, if the side effects are similar to your symtoms (symptoms) now it may be hard to know if it is helping. I would suggest keeping a daily journal and record any patterns or changes. Most of all, communicate with your doctor! Good luck!
I am currently doing research for an upcoming book which deals with the side effects and withdrawals people have experienced from Effexor XR and other (like) anti-depressants. I am interested in receiving any information current or former users would like to share concerning their experiences with these drugs. Please email me @:
I, too, am switching from Zoloft to Paxil CR. Right now I'm taking 50 mg. of Zoloft in the morning, and 25 mg. of Paxil in the evening. I've heard about the side effects and withdrawl (withdrawal) problems, but this is what my doctor recommends. After 9 years the Zoloft was no longer working, so I knew I had to make a change.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.